Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Projective modules over subrings of $ k[X, Y]$


Author: David F. Anderson
Journal: Trans. Amer. Math. Soc. 240 (1978), 317-328
MSC: Primary 13C10; Secondary 13F20, 14F05
DOI: https://doi.org/10.1090/S0002-9947-1978-0485827-5
MathSciNet review: 0485827
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study projective modules over subrings of $ k[X,Y]$. Conditions are given for projective modules to decompose into free $ \oplus $ rank 1 modules. Our main result is that if k is an algebraically closed field and A a subring of $ B = k[X,Y]$ with $ A \subset B$ integral and $ {\text{sing}}(A)$ finite, then all f.g. projective A-modules have the form free $ \oplus $ rank 1. We also give several examples of subrings of $ k[X,Y]$ which have indecomposable projective modules of rank 2.


References [Enhancements On Off] (What's this?)

  • [1] D. F. Anderson, Projective modules over subrings of $ k[X,Y]$, Dissertation, Univ. of Chicago, Chicago, Ill., 1976.
  • [2] -, Projective modules over subrings of $ k[X,Y]$ generated by monomials (submitted).
  • [3] Hyman Bass, Algebraic 𝐾-theory, W. A. Benjamin, Inc., New York-Amsterdam, 1968. MR 0249491
  • [4] Mark I. Krusemeyer, Fundamental groups, algebraic 𝐾-theory, and a problem of Abhyankar, Invent. Math. 19 (1973), 15–47. MR 0335522, https://doi.org/10.1007/BF01418849
  • [5] Hideyuki Matsumura, Commutative algebra, W. A. Benjamin, Inc., New York, 1970. MR 0266911
  • [6] John Milnor, Introduction to algebraic 𝐾-theory, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1971. Annals of Mathematics Studies, No. 72. MR 0349811
  • [7] M. Pavaman Murthy, Vector bundles over affine surfaces birationally equivalent to a ruled surface, Ann. of Math. (2) 89 (1969), 242–253. MR 0241434, https://doi.org/10.2307/1970667
  • [8] M. Pavaman Murthy and Claudio Pedrini, 𝐾₀ and 𝐾₁ of polynomial rings, Algebraic 𝐾-theory, II: “Classical” algebraic 𝐾-theory and connections with arithmetic (Proc. Conf., Seattle Res. Center, Battelle Memorial Inst., Seattle, Wash., 1972) Springer, Berlin, 1973, pp. 109–121. Lecture Notes in Math., Vol. 342. MR 0376654
  • [9] M. Pavaman Murthy and Richard G. Swan, Vector bundles over affine surfaces, Invent. Math. 36 (1976), 125–165. MR 0439842, https://doi.org/10.1007/BF01390007
  • [10] M. Nagata, On the closedness of singular loci, Inst. Hautes Études Sci. Publ. No. 2, (1952), 5-12.
  • [11] Claudio Pedrini, On the 𝐾ₒ of certain polynomial extensions, Algebraic 𝐾 theory, II: “Classical” algebraic 𝐾-theory and connections with arithmetic (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972) Springer, Berlin, 1973, pp. 92–108. Lecture Notes in Math., Vol. 342. MR 0371882
  • [12] P. Samuel, Lectures on unique factorization domains, Notes by M. Pavman Murthy. Tata Institute of Fundamental Research Lectures on Mathematics, No. 30, Tata Institute of Fundamental Research, Bombay, 1964. MR 0214579
  • [13] J. P. Serre, Sur les modules projectifs, Séminaire Dubriel-Pisot 14 (1960-61), No. 2.
  • [14] C. S. Seshadri, Triviality of vector bundles over the affine space 𝐾², Proc. Nat. Acad. Sci. U.S.A. 44 (1958), 456–458. MR 0102527
  • [15] R. G. Swan, Serre's problem, Conference on Commutative Algebra, Queen's Papers in Pure and Appl. Math., No. 42, Kingston, Ont., 1975.
  • [16] Wilberd van der Kallen, Le 𝐾₂ des nombres duaux, C. R. Acad. Sci. Paris Sér. A-B 273 (1971), A1204–A1207 (French). MR 0291158

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13C10, 13F20, 14F05

Retrieve articles in all journals with MSC: 13C10, 13F20, 14F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0485827-5
Article copyright: © Copyright 1978 American Mathematical Society